Missouri, 2003

Lightning Strike in Missouri, July 15, 2003

July 15, 2003 · NWS LSX · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 15, 12:35 PM CST, 7 hours 25 minutes earlier.

Area forecast discussion, Jul 15, 12:35 PM CST, 7 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
135 PM CDT TUE JUL 15 2003

MCS MOVED JUST EAST OF OUR CWA THIS MORNING.  A TSTM REACHED A SVR
LVL IN FAYETTE COUNTY IL AROUND 830 AM WITH 70 VIL.  AT 17Z MSAS HAD
LIS AROUND -8 AROUND AND SOUTH OF STL METRO AREA...BUT 700MB TEMPS
QUITE CAP WITH TEMPS AROUND 10 C...TSTMS WILL HAVE SOME DIFFICULT TO
DEVELOP THID AFTERNOON.  SFC FRONT JUST NORTH OF STL AND COU
LINE...DEWPOINT IN THE MID 70S...WHILE IN THE NORTHEAT THE DEWPOINT
WAS IN THE MID 60S.

DEWPOINT WILL DROP IN THE MID 60S AFTER MIDNIGHT AND THE WIND WILL
TURN FROM THE NW...THIS WILL HELP TO BING TEMPS IN THE MID TO UPPER
60S FOR THE LOWS TONIGHT.  DRY WEATHER PTN IS IN STORE FOR WED AND
THURS.

LOOK FOR SERIOUS OF WV COMMING OUT NW FLW.  THIS WILL BRING A CHC
FOR SHWRS AND TSTMS FROM FRI INTO SUNDAY.  A LARGE HIGH PRESSURE IN
THE WEST WITH A LOW PRESSURE IN THE NE WILL PRODUCE FEW DEGREES
BELOW NORMAL TEMPS AND DEWPOINT THROUGH TUESDAY. DAYTIME HIGH WILL
BE IN THE MID TO UPPER 80S WIT THE LOWS IN THE 60S.
DRY WEATHER FOR THE FIRST PART OF NEXT WEEK. BUT...NOT RULING OUT
SCT AFTN AND EVE TSTMS ACRS OF CWA.

LOOKING INTO THE FAR FUTURO...MRF KP STRONG WESTERLY IN THE NORTHERN
PORTION OF U.S. WHILE IS BUILDING-UP A LARGE RIDGE FROM THE WEST
COAST INTO THE EASTERN SHORES.  THIS COULD BRING VERY WARM WEATHER
ACRSS THE MID WEST BY THE END OF NEXT WEEK.

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.

ACQUAVIVA
Hazardous weather outlook, Jul 15, 4:00 AM CST, 16 hours before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-161200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
500 AM CDT TUE JUL 15 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI
AND WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND THIS EVENING

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND SOUTHEAST
OF A LINE EXTENDING FROM OAK HILL MISSOURI NORTHEAST TO ST. JAMES
ILLINOIS.  SOME CITIES INCLUDED IN THE SLIGHT RISK AREA ARE
CUBA...FARMINGTON...ELLINGTON...BELLEVILLE...SPARTA AND SALEM.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS
THE ATMOSPHERE BECOMES MORE UNSTABLE ALONG A WEAK COLD FRONT MOVING
SOUTHEASTWARD THROUGH THE REGION.  A FEW STORMS MAY BECOME SEVERE
PRODUCING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH MONDAY.  IT
IS TOO EARLY TO DETERMINE IF THEY MAY BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT...
HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE)

GKS

The radar

The St Louis radar (KLSX), 179 km away, was scanning. The volume nearest the first event began at 01:57 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Lewis

When
July 15, 8:00 PM CST
Where
Lewis County, La Grange
Reported by
NEWSPAPER
Coordinates
40.097, -91.722 (the zone’s center; the record gives no point)

A lightning strike splintered a tree in La Grange City Park.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5375393.